Alert archive / Ohio / Flash Flood Warnings in 2010
Flash Flood Warning 4, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at May 27, 2010, 5:44 PM EDT for Van Wert County, Ohio. It was in force for 11 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2010, 5:44 PM EDT (21:44 UTC)
- Expired
- May 28, 2010, 4:15 AM EDT
- In force
- 11 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
County Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 109 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 6:30 PM EDT | FLOOD | Ohio City, OH | HIGH WATER SIGNS ARE BEING POSTED IN OHIO CITY AND WILLSHIRE. |
| May 27, 8:30 PM EDT | FLASH FLOOD | 2 Wsw Schumm, OH | STATE ROUTE 81 CLOSED BY STATE POLICE DUE TO FLOODING BETWEEN WILLSHIRE AND HARRISON. WATER OVER BRIDGE IN THIS AREA AS WELL. |
| May 27, 8:30 PM EDT | FLASH FLOOD | 4 Sw Ohio City, OH | STATE ROUTE 81 CLOSED BY STATE POLICE DUE TO FLOODING. |
| May 27, 8:35 PM EDT | FLASH FLOOD | 2 W Glenmore, OH | WATER OVERTOPPING BRIDGE AND ON SCHUMM ROAD BETWEEN AINSWORTH AND GLENMORE ROAD. |
| May 27, 8:46 PM EDT | FLASH FLOOD | 1 Wnw Glenmore, OH | GLENMORE ROAD WEST OF GLENMORE IS IMPASSABLE FOR A QUARTER OF A MILE DUE TO FLOODING. |
| May 27, 9:04 PM EDT | FLASH FLOOD | 2 Wnw Dull, OH | GLENMORE ROAD AT WILLSHIRE OHIO CITY ROAD IMPASSABLE DUE TO HIGH WATER FLOWING ACROSS ROAD FOR AN EIGHTH OF A MILE. WATER ABOUT 2 FEET DEEP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 166 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
414
WGUS53 KIWX 272144
FFWIWX
OHC161-272315-
/O.NEW.KIWX.FF.W.0004.100527T2144Z-100527T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
544 PM EDT THU MAY 27 2010
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN VAN WERT COUNTY IN WEST CENTRAL OHIO
* UNTIL 715 PM EDT
* AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR SCHUMM...OR 11 MILES
SOUTHWEST OF VAN WERT...MOVING SOUTHEAST AT 15 MPH. RADAR
INDICATES THIS STORM WAS CAUSING OVER 2 INCHES OF RAIN PER HOUR.
THIS STORM WILL MOVE OVER AREAS WHICH RECEIVED HEAVY RAIN EARLIER
THIS AFTERNOON.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OHIO
CITY
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.
LAT...LON 4074 8481 4087 8462 4073 8449 4073 8454
4072 8479
$$5 follow-up statements
620
WGUS73 KIWX 272215
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
615 PM EDT THU MAY 27 2010
OHC161-272315-
/O.CON.KIWX.FF.W.0004.000000T0000Z-100527T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAN WERT OH-
615 PM EDT THU MAY 27 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
SOUTHWESTERN VAN WERT COUNTY...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OHIO CITY.
AT 509 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED
THUNDERSTORMS CONTINUING TO DEVELOP OVER SOUTHWEST VAN WERT COUNTY.
RADAR ALSO INDICATED THAT OVER 3 INCHES OF RAIN HAS FALLEN IN THE
PAST HOUR BETWEEN OHIO CITY AND WILLSHIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.
&&
LAT...LON 4074 8481 4087 8462 4073 8449 4073 8454
4072 8479
$$774
WGUS53 KIWX 272315
FFWIWX
OHC161-280215-
/O.EXT.KIWX.FF.W.0004.000000T0000Z-100528T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
715 PM EDT THU MAY 27 2010
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN VAN WERT COUNTY IN WEST CENTRAL OHIO
* UNTIL 1015 PM EDT
* AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR DULL...OR 8 MILES
SOUTHWEST OF VAN WERT...MOVING SOUTH AT 5 MPH. OTHER THUNDERSTORMS
WERE NEAR WILLSHIRE AND CONVOY MOVING SOUTH AT 5 MPH. RADAR ALSO
INDICATES 2 TO 4 INCHES OF RAIN FELL OVER MUCH OF THE WARNING AREA
BETWEEN 500 PM AND 700 PM EDT... WITH AS MUCH AS 4 TO 6 INCHES OF
RAIN NEAR ABANAKA AND GLENMORE IN THAT TIME. ADDITIONAL RAINFALL
IN THE WARNING AREA OF AN INCH OR MORE IS POSSIBLE BEFORE THE
THUNDERSTORMS END THIS EVENING.
* SOME OTHER COMMUNITIES WHICH WILL BE IMPACTED BY FLASH FLOODING
INCLUDE OHIO CITY AND SCHUMM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 4074 8481 4087 8462 4073 8449 4073 8454
4072 8479
$$521
WGUS73 KIWX 280013
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
813 PM EDT THU MAY 27 2010
OHC161-280215-
/O.CON.KIWX.FF.W.0004.000000T0000Z-100528T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAN WERT OH-
813 PM EDT THU MAY 27 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
SOUTHWESTERN VAN WERT COUNTY...
AT 800 PM NATIONAL WEATHER SERVICE RADAR INDICATED SCATTERED SHOWERS
AND THUNDERSTORMS WITH HEAVY RAIN FROM VAN WERT TO WILLSHIRE...
MOVING SOUTHWEST AT 5 MPH. RADAR ALSO INDICATED THAT 3 TO 5 INCHES
OF RAIN HAS FALLEN OVER PORTIONS OF THE WARNING AREA THIS AFTERNOON
AND THIS EVENING... WITH OVER 7 INCHES NEAR ABANAKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
&&
LAT...LON 4074 8481 4087 8462 4073 8449 4073 8454
4072 8479
$$876
WGUS73 KIWX 280101
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
901 PM EDT THU MAY 27 2010
OHC161-280215-
/O.CON.KIWX.FF.W.0004.000000T0000Z-100528T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAN WERT OH-
901 PM EDT THU MAY 27 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
SOUTHWESTERN VAN WERT COUNTY...
AT 851 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN WERE CONTINUING TO MOVE SLOWLY SOUTH
ACROSS SOUTHWEST VAN WERT COUNTY. RADAR ALSO ESTIMATES THAT 4 TO 8
INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THE WARNING AREA THIS
AFTERNOON AND THIS EVENING. POLICE AND EMERGENCY MANAGEMENT REPORT
SEVERAL ROADS ARE CLOSED IN THE AREA INCLUDING STATE ROUTE 81.
SEVERAL REPORTS OF FLOODED CREEKS IN THE AREA WITH WATER FLOWING
ACROSS BRIDGES HAVE ALSO BEEN RECEIVED. SOME COMMUNITIES IMPACTED
INCLUDE... GLENMORE... OHIO CITY... DULL... ABANAKA... SCHUMM... AND
WILLSHIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4074 8481 4087 8462 4073 8449 4073 8454
4072 8479
$$088
WGUS53 KIWX 280202
FFWIWX
OHC161-280815-
/O.EXT.KIWX.FF.W.0004.000000T0000Z-100528T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1002 PM EDT THU MAY 27 2010
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN VAN WERT COUNTY IN WEST CENTRAL OHIO
* UNTIL 415 AM EDT FRIDAY
* SHOWERS AND THUNDERSTORMS WERE COMING TO AN END ACROSS THE AREA
LATE THIS EVENING... HOWEVER... DUE TO THE VERY HEAVY RAIN WHICH
FELL THIS AFTERNOON AND EARLY THIS EVENING... SIGNIFICANT FLOODING
WAS OCCURRING ACROSS SOUTHWEST VAN WERT COUNTY. NUMEROUS ROADS ARE
CLOSED WITH WATER FLOWING ACROSS THE ROADS. SEVERAL REPORTS OF
FLOODED STREAMS WITH WATER FLOWING OVER BRIDGES HAVE ALSO BEEN
RECEIVED FROM THIS AREA.
ALTHOUGH LITTLE ADDITIONAL RAINFALL IS EXPECTED FOR THE REMAINDER
OF THE NIGHT... THE FLOOD WATERS WILL TAKE SOME TIME TO RECEDE...
THUS... THE FLASH FLOOD WARNING HAS BEEN EXTENDED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABANAKA...
GLENMORE...OHIO CITY AND DULL
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 4074 8481 4087 8462 4073 8449 4073 8454
4072 8479
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:38 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 27, 3:38 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 338 PM EDT THU MAY 27 2010 .SHORT TERM... TONIGHT THROUGH FRIDAY NIGHT. CONVECTION HAS BEEN ONGOING FOR A FEW HOURS NOW FROM PAULDING COUNTY SOUTHWEST INTO BLACKFORD COUNTY. THE MAJORITY OF THE CELLS HAVE BEHAVED AS EXPECTED WITH A OVERALL LACK OF WIND SHEAR...RESULTING IN POCKETS OF HEAVY RAINFALL. ACROSS VAN WERT AND ALLEN COUNTIES...SEVERAL STORMS HAVE CONTINUED TO REDEVELOP...WITH THE INTERACTION OF OUTFLOW BOUNDARIES HELPING TO INTENSIFY A FEW STORMS. ONE STORM BRIEFLY BECAME SEVERE...PRODUCING QUARTER SIZE HAIL IN ALLEN COUNTY OHIO. STORMS WILL CONTINUE TO PULSE IN THESE AREAS OVER THE NEXT COUPLE OF HOURS...BUT SHOULD WIND DOWN BY 00Z. HAVE OPTED TO GO WITH A PRE 1ST PERIOD SCT MENTION IN THE FAR SE. HAVE ALSO WENT WITH A SLGT CHC BACK TO THE NW TO ALONG A MONTICELLO TO HILLSDALE LINE WITH THE MAIN PUSH OF DRIER AIR NW OF THIS LINE...ENDING ANY THREAT FOR PRECIP. SKIES SHOULD CLEAR OUT TONIGHT ONCE DIURNAL CU/CONVECTION WINDS DOWN. THIS WILL LEAD TO A COOLER AND LESS HUMID NIGHT FOR MUCH OF THE AREA..ESPECIALLY NW. BIT CONCERNED THAT LOWS MAY BE TOO COOL IN THE NW BUT WILL LET THEM RIDE GIVEN DEWPTS IN THE 40S ATTEMPTING TO SLIDE SOUTHEAST. FRIDAY/FRIDAY NIGHT LOOKS TO BE A VERY NICE DAY. A GOOD DEAL OF SUNSHINE SHOULD PREVAIL. CAN'T RULE OUT SOME FAIR WEATHER CU IN NE AREAS WHERE MODELS SHOW SOME MODEST INSTABILITY. HIGHS WILL BE A FEW DEGREES COOLER WITH LOWER HUMIDITIES. LOWS FRIDAY NIGHT WILL BEGIN TO REBOUND SOMEWHAT AS MINOR PUSH OF HIGHER TEMPS ALOFT AND SLIGHTLY HIGHER DEWPTS BEGIN TO ARRIVE ONCE AGAIN. && .LONG TERM... SATURDAY THROUGH THURSDAY... PLEASANT START TO THE HOLIDAY WEEKEND. WEAK SFC RIDGING COMBINED WITH STRONG UPPER RIDGE IN THE PLAINS/MID MS VALLEY WILL PROVIDE AMPLE SUNSHINE AND WARM TEMPS AS LOW LEVEL THERMAL RIDGING WORKS INTO THE AREA AND SUPPORTIVE OF MID 80S FOR HIGHS. AMPLIFIED PATTERN WILL BECOME MORE ZONAL WITH TIME DEEP UPPER TROUGH OVER EASTERN PACIFIC WORKS THROUGH THE INTERMOUNTAIN REGION THIS WEEKEND AND COMBINES WITH WEAKER DISTURBANCE OVER GULF COAST TO FLATTEN UPPER RIDGE. THIS WILL BRING NEXT FRONTAL BOUNDARY THROUGH THE AREA ON MEMORIAL DAY. BEST UPPER LEVEL SUPPORT...FORCING AND DYNAMICS WILL BE NORTH OF OUR AREA ALONG US/CANADIAN BORDER BUT MOISTURE TRANSPORT VECTORS SUGGESTING DISTURBANCE OVER SE US WILL BECOME LESS ORGANIZED WITH TIME AND ALLOW FRONT TO TAP INTO GULF MOISTURE AS IT REACHES THE AREA ON MONDAY. MEDIUM RANGE MODELS ALSO INDICATING FAVORABLE DIURNAL TIMING WHICH SHOULD AID IN THE DEVELOPMENT OF SCT SH/TSRA AHEAD/ALONG FRONT. SFC HIGH PRESSURE SETTLES IN OVER THE REGION TUE AND WED BEFORE NEXT SYSTEM BRINGS PRECIP CHANCES BACK INTO THE AREA WED NITE/THU. && .AVIATION... VFR CONDITIONS TO PREVAIL AT KSBN AND MORE THAN LIKELY AT KFWA THROUGH THE PERIOD. WEAK CONVERGENCE APPEARS TO FINALLY BE STIRRING UP STORMS...BUT THESE HAVE BEEN SE OF KFWA AND WILL LIKELY REMAIN THERE. LITTLE MORE THAN SOME AREAS OF CU AND MID CLOUDS WILL BE AROUND SO NO SIG CHANGES. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...FISHER LONG TERM...LOGSDON AVIATION...FISHER
Hazardous weather outlook, May 27, 3:33 AM EDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 333 AM EDT THU MAY 27 2010 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-280900- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 333 AM EDT THU MAY 27 2010 /233 AM CDT THU MAY 27 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ESPECIALLY THIS AFTERNOON GENERALLY SOUTHEAST OF A COLDWATER TO MONTICELLO LINE. SLOW MOVEMENT OF ANY STORMS THAT DO DEVELOP WILL LEAD TO ISOLATED HEAVY RAIN AMOUNTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS ON MEMORIAL DAY AND WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-280900- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 333 AM EDT THU MAY 27 2010 /233 AM CDT THU MAY 27 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A MODERATE RISK FOR RIP CURRENT WILL EXIST FROM LATE MORNING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MODERATE RISK FOR RIP CURRENT WILL EXIST THROUGH FRIDAY AFTERNOON. THERE IS A CHANCE FOR THUNDERSTORMS ON MEMORIAL DAY AND AGAIN WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, May 27, 3:19 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
319 PM EDT THU MAY 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL OTTAWA 41.02N 84.05W
05/27/2010 M0.25 INCH PUTNAM OH TRAINED SPOTTER
&&
EVENT NUMBER IWX1000591
SAWSpecial weather statement, May 27, 3:26 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
326 PM EDT THU MAY 27 2010
OHZ016-272000-
PUTNAM OH-
326 PM EDT THU MAY 27 2010
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OTTAWA...MOVING SOUTHEAST AT 10 MPH.
PEA SIZE HAIL...WINDS TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY DOWNPOURS...ARE EXPECTED WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
PANDORA...
GILBOA...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4092 8396 4092 8398 4091 8399 4100 8409
4109 8398 4104 8386 4100 8386
TIME...MOT...LOC 1926Z 316DEG 7KT 4101 8396Local storm report, May 27, 4:17 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
417 PM EDT THU MAY 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HEAVY RAIN OTTAWA 41.02N 84.05W
05/27/2010 M2.00 INCH PUTNAM OH TRAINED SPOTTER
2.00 INCHES OF RAIN FELL IN 90 MINUTES...STILL RAINING.
&&
EVENT NUMBER IWX1000592
SAWLocal storm report, May 27, 4:48 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
448 PM EDT THU MAY 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD 3 W GILBOA 41.01N 83.98W
05/27/2010 PUTNAM OH LAW ENFORCEMENT
CR 5-H AND US 224 BEING CLOSED TO TO WATER FLOWING OVER
THE ROAD.
&&
EVENT NUMBER IWX1000593
FISHERSpecial weather statement, May 27, 5:19 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
519 PM EDT THU MAY 27 2010
OHZ024-272145-
VAN WERT OH-
519 PM EDT THU MAY 27 2010
AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF VAN WERT...MOVING SOUTHEAST
AT 5 MPH.
VERY HEAVY RAIN OF OVER AN INCH IN AN HOUR...PEA SIZE HAIL...WIND
GUSTS TO 40 MPH...AND OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
OHIO CITY...
ABANAKA...
DULL...
OHIO CITY...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4078 8481 4079 8480 4087 8467 4073 8448
4072 8449 4072 8478
TIME...MOT...LOC 2117Z 324DEG 6KT 4077 8470Local storm report, May 27, 5:41 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
541 PM EDT THU MAY 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL 4 W ABANAKA 40.76N 84.77W
05/27/2010 M0.25 INCH VAN WERT OH EMERGENCY MNGR
LOTS OF PEA SIZE HAIL.
&&
EVENT NUMBER IWX1000594
SAWThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:11 PM EDT | Special Weather Statement | IWX | Van Wert | 34 min |
| May 27, 1:33 PM EDT | Areal Flood Advisory | IWX | Van Wert | 57 min |
| May 27, 1:36 PM EDT | Areal Flood Advisory | IWX | Van Wert | 54 min |
| May 27, 1:57 PM EDT | Special Weather Statement | IWX | Allen | 33 min |
| May 27, 2:24 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 34 min |
| May 27, 2:37 PM EDT | Areal Flood Advisory | IWX | Van Wert | 83 min |
| May 27, 3:06 PM EDT | Special Weather Statement | IWX | Allen | 24 min |
| May 27, 3:26 PM EDT | Special Weather Statement | IWX | Putnam | 34 min |
| May 27, 4:02 PM EDT | Flash Flood Warning | IWX | Putnam | 4 hr |
| May 27, 5:19 PM EDT | Special Weather Statement | IWX | Van Wert | 26 min |
Nearby
Flash Flood Warnings in Ohio, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.